MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Lot Number SSFA030223
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a bmc steerable sheath was selected for use during an atrial fibrillation (a fib).During the procedure, it was noted that there was back flow from the hemostatic valve (it is said that blood leaked (a few drops dripping) from the insertion site during reverse blood flow), thus another of the same device was used and procedure was completed successfully.No patient complications were reported.The device is not expected to be returned for analysis (discarded).No other issues were reported.The dilator was wiped out prior to introduction into the valve, it's probably moistened because it was flashed during setup.No clinical event occurred due to blood loss.

Brand Name
SUREFLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17564825
Report Number2124215-2023-43640
Device Sequence Number6966839
Product Code DYB
UDI-Device Identifier00685447006220
UDI-Public00685447006220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Lot NumberSSFA030223
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2023
Initial Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown